Texas, 2015

Damaging Wind in Texas, June 20, 2015

June 20, 2015 · NWS HGX · 1 event in 1 county or zone

A pulse severe thunderstorm produced some wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

A pulse severe thunderstorm produced some wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 20, 11:53 AM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 20, 11:53 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1253 PM CDT SAT JUN 20 2015

.AVIATION...
MAIN AVIATION CONCERNS FOR THE 18Z TAFS CENTER AROUND SCATTERED
CONVECTION THIS AFTERNOON AND INTO THE EARLY EVENING... WITH A
POTENTIAL FOR EARLY MORNING MVFR TO IFR CONDITIONS AGAIN MAINLY
WEST OF THE INTERSTATE 45 TERMINALS.

THE REGION REMAINS SITUATED IN BETWEEN A MID-LEVEL TROUGH AXIS
WEST OF INTERSTATE 35 AND MID-LEVEL RIDGING OVER THE SOUTHEASTERN
STATES... WITH THE FORCING FOR CONVECTION THIS AFTERNOON COMING
FROM DAYTIME HEATING AND THE SEA BREEZE. SPC MESOANALYSIS PLACES
AROUND 3000 J/KG OF SBCAPE ACROSS THE REGION... WITH LITTLE TO NO
SHEAR. SIMILAR TO YESTERDAY EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP NEAR /EVEN ON TOP OF/ THE TERMINALS
THROUGH THE AFTERNOON HOURS AND HAVE INCLUDED A TEMPO TSRA MENTION
FOR ALL INLAND TAF SITES DURING THE PEAK HEATING HOURS. COULD SEE
SOME ISOLATED STRONGER GUSTS /15 TO 20 KNOTS/ WITH STRONGER
STORMS... BUT ANTICIPATE ANY THUNDERSTORM TO IMPACT THE TERMINALS
TO BE SHORT-LIVED. ACTIVITY EXPECTED TO DISSIPATE 01-02Z WITH
LOSS OF DAYTIME HEATING. OTHERWISE... SIMILAR TO THE PAST FEW
MORNINGS MVFR TO IFR CONDITIONS POSSIBLE FOR MAINLY
KSGR/KCLL/KLBX. VFR CONDITIONS EXPECTED FOR ALL SITES AROUND
15-16Z SUNDAY... WITH THE MID-LEVEL RIDGE BUILDING FARTHER WEST
LIMITING AFTERNOON CONVECTION CHANCES TOMORROW. SOUTH WINDS 5 TO
10 KNOTS EXPECTED THROUGH MOST OF THE PERIOD.

HUFFMAN

&&

.PREV DISCUSSION... /ISSUED 1042 AM CDT SAT JUN 20 2015/

DISCUSSION...
ANTICIPATING SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT LATER THIS
MORNING THROUGH THIS AFTERNOON AS CONVECTIVE TEMPERATURES ARE REACHED
WITH DAYTIME HEATING. MOST RECENT MODELS ARE INDICATING BEST CONCENTRATION
CENTRAL AND NORTH THIS AFTERNOON...GENERALLY ALONG AND NORTH OF INTERSTATE
10 WHERE THE DEEPEST MOISTURE AND HIGHEST PRECIPITABLE WATER VALUES
(>2 INCHES) WILL BE FOUND.

JUST A COUPLE VERY MINOR AND MOSTLY UNNOTICEABLE ADJUSTMENTS MADE TO
THE GRIDS FOR THIS UPDATE.  42

PREV DISCUSSION... /ISSUED 405 AM CDT SAT JUN 20 2015/

DISCUSSION...
SE TX WILL REMAIN ON THE WRN PERIPHERY OF SUBTROPICAL RIDGING FOR
MUCH OF THE UPCOMING WEEK. FURTHER ALOFT WE SHOULD BE POSITIONED
IN A SLIGHT WEAKNESS GOING INTO THE MIDDLE PARTS OF THE WEEK
UNTIL INVERTED TROF AXIS SITUATED ACROSS SCNTL TX MOVES FURTHER
WWD INTO MEXICO. DIURNALLY DRIVEN ISO/SCT SHOULD PERSIST UNTIL WE
SEE ANY SIGNIFICANT PATTERN CHANGES. OVERALL COVERAGE WILL VARY
DAILY & MAINLY DEPENDENT ON INTERMITTENT INCREASES/DECREASES OF
PW'S MOVING IN FROM THE GULF.

FOR TODAY...GPS SOUNDER IMAGERY INDICATING PW'S RANGING FROM
AROUND 2" ALONG A LCH-CLL AXIS AND JUST 1.5" ALONG THE COAST/OFFSHORE.
GUIDANCE DOES INDICATE DEEPER MOISTURE STREAMING BACK INTO THE
REGION FROM THE MID/LOWER TX COASTAL AREAS THROUGH THE DAY WITH
DECENT AFTN PRECIP COVERAGE ALONG & NORTH OF HWY 59 CORRIDOR.

LOOKS LIKE PATTERN WILL BEGIN TRANSITIONING INTO A NW FLOW ALOFT
GOING INTO NEXT WEEKEND WITH AN AMPLIFYING WESTERN RIDGE AND
DEEPENING EASTERN TROF.  47

MARINE...
NOT A LOT OF CHANGES WITH THE OVERALL FCST AS MAINLY LIGHT ONSHORE
WINDS PREVAIL AS HIGH PRESSURE LINGERS OVER THE NORTH CENTRAL GULF
THROUGH AT LEAST THE FIRST PART OF NEXT WEEK. ISOLATED STORMS WILL
REMAIN IN THE FCST FOR THIS MORNING BUT RAIN CHANCES SHOULD BE GO-
ING DOWN OVER THE WEEKEND AS A WEAK UPPER RIDGE SETTLES ACROSS THE
REGION. NO ADVISORIES/CAUTION FLAGS EXPECTED THIS FCST PERIOD. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      76  90  75  92  74 /  40  20  10  10   0
HOUSTON (IAH)              76  92  76  92  74 /  40  20  10  20   0
GALVESTON (GLS)            79  87  80  88  81 /  10  10  10  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...42
AVIATION/MARINE...14
Hazardous weather outlook, Jun 20, 3:09 AM CST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
409 AM CDT SAT JUN 20 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-210915-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
409 AM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF SOUTHEAST TEXAS.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
EARLY THIS EVENING. THE STRONGER CELLS WILL BE CAPABLE OF
PRODUCING A QUICK INCH OR TWO OF RAIN...BUT THAT SHOULD BE QUITE
LOCALIZED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR PORTIONS OF SOUTHEAST
TEXAS. ISOLATED TO SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-210915-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
409 AM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 20, 1:20 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
220 PM CDT SAT JUN 20 2015

TXZ199-200-213-202000-
HARRIS TX-LIBERTY TX-MONTGOMERY TX-
220 PM CDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LIBERTY...
NORTHEASTERN HARRIS AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 300 PM
CDT...

AT 220 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HUNTERWOOD...OR NEAR CLOVERLEAF...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUMBLE...BARRETT...CLOVERLEAF...KINGWOOD...CHANNELVIEW...CROSBY...EL
DORADO / OATES PRAIRIE...SHELDON...EAST LITTLE YORK / HOMESTEAD...
HUNTERWOOD...EAST HOUSTON...ATASCOCITA...LAKE HOUSTON DAM...LAKE
HOUSTON...NORTHSHORE...SETTEGAST...HOUSTON GARDENS...EASTEX / JENSEN
AREA AND SOUTHEASTERN BUSH INTERCONTINENTAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2976 9519 2986 9533 3013 9519 2994 9492
TIME...MOT...LOC 1920Z 224DEG 10KT 2985 9521

HUFFMAN

The radar

The Houston radar (KHGX), 85 km away, was scanning. The volume nearest the first event began at 19:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harris

When
June 20, 2:00 PM CST
Where
Harris County, 2.93 mi E of Hufsmith
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.122, -95.551

Thunderstorm winds downed trees and caused power outages in the Londonderry neighborhood.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572342.